Discussions that mention tamoxifen

Cancer: Breast board


My Aunt is 61 and had a one sided Mastectomy in January of this year. She had been suffering for about 8 years with the menopause (she took HRT for 18 months a few years back). She was told her cancer was hormonal and once she had the tumour removed (behind her milk gland) she was advised that she didn't need any chemo or radiation. She had 6 lymph nodes taken and all were clear. She was originally put on Tamoxifen for 4 months and then switched to Arimidex. She has suffered with hot flushes and extreme coldness (she had this beforehand) but has increasingly suffered with very painful indigestion/heartburn/acid reflux or possibly IBS. She has tried all the over counter indigestion medications to no effect. Is this normal? I am trying to get her to go to the DR about it - but she is very apprehensive. Is there another drug she could try other than Arimidex and Tamoxifen? Are these stomach problems normal? I would also say she seems to suffer with depression and tiredness. She doesn't sleep well because of the hot sweats etc. She also bloats out quite a bit and is still numb from where they took the lymph nodes under her arm. She also says her scar gets sore. Her mastectomy was Jan 3, 2007. She obviously didn't have reconstruction and doesn't intend to.

Is there anything I can get for her to make life easier? I am at a bit of a loss as to how to help her. Any thoughts would be very much appreciated.